Alert archive / Texas / Blowing Dust Advisories in 2021

Blowing Dust Advisory 3, NWS El Paso, TX

May 1, 2021El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico

NWS El Paso, TX issued this blowing dust advisory at May 1, 2021, 1:06 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at May 2, 2021, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 1, 2021, 1:06 PM MDT (19:06 UTC)
In effect from
May 2, 2021, 12:00 PM MDT
Expired
May 2, 2021, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS74 KEPZ 011906
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
106 PM MDT Sat May 1 2021

NMZ411-412-417-TXZ418-421>424-021300-
/O.NEW.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/
/O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Otero Mesa-Western El Paso County-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands National Park, Crow Flats, 
Downtown El Paso, West El Paso, Upper Valley, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
106 PM MDT Sat May 1 2021

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

* WHAT...For the Blowing Dust Advisory, visibility around one mile
  in blowing dust expected. For the Wind Advisory, west winds 25
  to 35 mph with gusts up to 50 mph expected.

* WHERE...Southern New Mexico and far west Texas.

* WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT 
  Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ413-TXZ419-420-021300-
/O.NEW.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/
/O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, and Loma Linda
106 PM MDT Sat May 1 2021

...WIND ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 5 AM MDT
MONDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

* WHAT...For the Blowing Dust Advisory, visibility around one mile
  in blowing dust expected. For the Wind Advisory, west winds 25 
  to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes of El Paso, the Hueco Mountains area, and
  the Southern Tularosa Basin.

* WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT 
  Sunday. For the Wind Advisory, from 11 AM Sunday to 5 AM MDT 
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ402>410-021300-
/O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, 
Cloverdale, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
and Radium Springs
106 PM MDT Sat May 1 2021

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Mexico and parts of portions of far west 
  Texas.

* WHEN...From 11 AM to 9 PM MDT Sunday.

* ADDITIONAL DETAILS...Blowing dust is likely and could result 
  in visibilities being reduced below 5 miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ414>416-021300-
/O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
106 PM MDT Sat May 1 2021

...WIND ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 5 AM MDT
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM Sunday to 5 AM MDT Monday.

* ADDITIONAL DETAILS...Blowing dust is likely and could result 
  in visibilities being reduced below 5 miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BROWN
2 follow-up statements
626 
WWUS74 KEPZ 021208
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
608 AM MDT Sun May 2 2021

NMZ413-TXZ419-420-022100-
/O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/
/O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T1100Z/
/O.CON.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, and Loma Linda
608 AM MDT Sun May 2 2021

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MDT MONDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with
  gusts up to 60 mph expected. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing dust
  expected.

* WHERE...Along and adjacent to east slopes of Organ and Franklin
  mountains.

* WHEN...For the High Wind Warning, from 11 AM this morning to 5 
  AM MDT Monday. For the Blowing Dust Advisory, from noon today 
  to 8 PM MDT this evening.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities at
  times through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ414>416-022100-
/O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/
/O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T1100Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
608 AM MDT Sun May 2 2021

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MDT MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM this morning to 5 AM MDT Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ405-406-022100-
/O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/
/O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T0300Z/
Lowlands of the Bootheel-Uplands of the Bootheel-
Including the cities of Antelope Wells, Animas, Hachita, 
and Cloverdale
608 AM MDT Sun May 2 2021

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...New Mexico Bootheel.

* WHEN...From 11 AM this morning to 9 PM MDT this evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ411-412-417-TXZ418-421>424-022100-
/O.CON.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/
/O.CON.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Otero Mesa-Western El Paso County-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands National Park, Crow Flats, 
Downtown El Paso, West El Paso, Upper Valley, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
608 AM MDT Sun May 2 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility around one 
  mile in blowing dust expected. For the Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Southern New Mexico and far west Texas.

* WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT 
  Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ402>404-407>410-022100-
/O.CON.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, 
Winston, Truth Or Consequences, Derry, Spaceport, Garfield, 
Hatch, and Radium Springs
608 AM MDT Sun May 2 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Mexico and parts of portions of far west 
  Texas.

* WHEN...From 11 AM to 9 PM MDT Sunday.

* ADDITIONAL DETAILS...Blowing dust is likely and could result 
  in visibilities being reduced below 5 miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
475 
WWUS74 KEPZ 021959
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
159 PM MDT Sun May 2 2021

NMZ413-TXZ419-420-030400-
/O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T1100Z/
/O.CON.KEPZ.DU.Y.0003.000000T0000Z-210503T0200Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, and Loma Linda
159 PM MDT Sun May 2 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT MONDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with 
  gusts up to 60 mph expected. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust expected.

* WHERE...Along and adjacent to east slopes of Organ and 
  Franklin mountains.

* WHEN...For the High Wind Warning, from 11 AM this morning to 5
  AM MDT Monday. For the Blowing Dust Advisory, from noon today to
  8 PM MDT this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ405-406-030300-
/O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T0300Z/
Lowlands of the Bootheel-Uplands of the Bootheel-
Including the cities of Antelope Wells, Animas, Hachita, 
and Cloverdale
159 PM MDT Sun May 2 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...New Mexico Bootheel.

* WHEN...From 11 AM this morning to 9 PM MDT this evening.

* ADDITIONAL DETAILS...Blowing dust will reduce visibility at
  times through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ414>416-030400-
/O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T1100Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
159 PM MDT Sun May 2 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM this morning to 5 AM MDT Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ411-412-417-TXZ418-421>424-030300-
/O.CON.KEPZ.DU.Y.0003.000000T0000Z-210503T0200Z/
/O.CON.KEPZ.WI.Y.0020.000000T0000Z-210503T0300Z/
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Otero Mesa-Western El Paso County-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands National Park, Crow Flats, 
Downtown El Paso, West El Paso, Upper Valley, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
159 PM MDT Sun May 2 2021

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility around one 
  mile in blowing dust expected. For the Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Southern New Mexico and far west Texas.

* WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT 
  Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ402>404-407>410-030300-
/O.CON.KEPZ.WI.Y.0020.000000T0000Z-210503T0300Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, 
Winston, Truth Or Consequences, Derry, Spaceport, Garfield, 
Hatch, and Radium Springs
159 PM MDT Sun May 2 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Mexico and parts of portions of far west 
  Texas.

* WHEN...From 11 AM to 9 PM MDT Sunday.

* ADDITIONAL DETAILS...Blowing dust is likely and could result 
  in visibilities being reduced below 5 miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BROWN

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this blowing dust advisory went out at May 1, 11:29 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 1, 11:29 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1129 AM MDT Sat May 1 2021

.AVIATION...18Z TAF CYCLE
VFR conditions expected with SKC-FEW bcmg SCT with brief BKN250
possible later this afternoon and evening. Winds will be fairly
light this afternoon 10-15 with a gust up 25 knots, but after
dark (and especially 3z-9z), winds will begin to increase for the
area especially at ELP with 15-20 sustained and gusts 25-30. LLWS
will also be possible at all sites with best chances at KLRU and
KELP. Confidence on winds at ELP is a bit lower, and an AWW may
be needed as winds 20-25 g 35+ are not out of the question during
the overnight hours. Winds will increase further beyond the
period.

&&

.PREV DISCUSSION...351 AM MDT Sat May 1 2021...

.SYNOPSIS...
Looks like we are headed back to spring weather with warming
temperatures and some windy days. Temperatures today will climb
back above normal with plenty of sunshine. A Pacific storm system
will move across the area Sunday and Monday. Winds will become
quite gusty Sunday afternoon and again on Monday afternoon, though
a bit weaker. A few showers are also possible over the mountains
Monday night and Tuesday morning. Mid week will remain dry and
warm, with some indication of increased moisture Thursday night
and Friday, with a slight chance of thunderstorms Friday.

&&

.DISCUSSION...
.SHORT TERM...Today and Tonight...
The upper low that brought our most recent spell of cool and
unsettled weather remains near the area with the center of
circulation located near the Big bend region this morning. Some
wrap around clouds remain over far eastern sections of the CWA, but
most areas have since cleared. With an upstream kicker approaching
the west coast today, the cut off low to our south east will finally
begin to lift out during the day today allowing for a Saturday full
of sunshine. Meanwhile surface winds will continue to veer around to
the south and eventually west as the day wears on. A surface trough
looks to develop over the region later today which will help to
strengthen the westerly surface flow, especially over the western
half of the CWA. Thus the combination of dry westerly surface flow
and plenty of early May sunshine should lift afternoon temps back to
near normal today.

Overnight tonight another band of mainly high level clouds will
arrive from the west as our upper flow becomes more zonal. This will
result in mostly cloudy conditions later tonight and early tomorrow
morning. Winds will also stay up some, especially along east slopes.
As a result overnight temps should be a few degrees warmer as well.

&&

.LONG TERM...Sunday through Friday...
Late spring weather returning to the area with warm temperatures
and periods of winds. By Sunday afternoon, the incoming Pacific
system will be over the Great Basin. Strong cross mountain flow
will help develop deep lee-side low over far NE New Mexico. Expect
winds to increase into 25-35 mph range, so have issued Wind
Advisories for most zones. Pattern looks good for late blow over
eastern slopes of mountains, so kept those zones in advisory til
early Monday morning.

Trough axis over New Mexico Monday afternoon and then into Texas
Panhandle Tuesday morning. Models show trough deep enough
southward that the mountains could see a few showers--Canadian
even deeper and suggesting a few showers possible over southern
zones. For now will limit POPs to mountains Monday night and
Tuesday morning, but will have to watch for further south
development. Did mention possibility of snow above 8500 ft. Winds
will pick up again Monday afternoon but should stay in the 15-25
mph range.

Mid week should remain dry and warm as upper ridge builds over the
area Wednesday and Thursday. ECMWF/GFS/Canadian all show moisture
advection from the south as low level (850mb) being funneled up to
our area by the Sierra Madres. Some model difference as GFS
fastest, bringing moisture in on Thursday already, while
Canadian/ECMWF bring it in more on Friday. Will go with the later
solution at this time. GFS does have nice MUCAPE (500-1000 J/kg)
so any storms developing could become strong. Mediocre shear
environment may temper this.

&&

.FIRE WEATHER...
The upper low that brought cool and wet conditions to the area will
be pulling away from the region today leaving behind warming
temperatures and drier air in it's wake. While the fire danger will
remain high across our western fire zones today, winds will not
reach critical speeds despite the RH dropping below 20% west of the
Rio Grande. This situation will change Sunday as an approaching
storm system will bring windy conditions to all zones while min RH
values drop into the single digits. Will go ahead and upgrade the
Fire Weather Watch to a Red Flag warning for Sunday with this
mornings forecast package.

Looking ahead to next week the region will remain rather dry with
Min RH values dropping to critical levels daily through at least mid-
week if not even later. The exception will be eastern fire zones
Tuesday as a weak back door front briefly enters the area and drops
temps a few degrees. Winds may flirt with Red Flag criteria at
times, so the situation will need to be monitored on a daily basis.
There will finally be another chance for wetting precip by Friday as
models indicate a return flow of moisture from the south ahead of
another approaching upper disturbance.

&&

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 83  66  91  61 /   0   0   0   0
Sierra Blanca           75  59  86  53 /   0   0   0   0
Las Cruces              83  58  87  55 /   0   0   0   0
Alamogordo              80  56  89  52 /   0   0   0   0
Cloudcroft              57  47  63  39 /   0   0   0   0
Truth or Consequences   85  60  89  53 /   0   0   0   0
Silver City             78  51  79  47 /   0   0   0   0
Deming                  86  57  90  49 /   0   0   0   0
Lordsburg               85  55  88  48 /   0   0   0   0
West El Paso Metro      82  64  89  59 /   0   0   0   0
Dell City               78  55  89  53 /   0   0   0   0
Fort Hancock            82  61  92  53 /   0   0   0   0
Loma Linda              73  58  83  53 /   0   0   0   0
Fabens                  82  61  91  57 /   0   0   0   0
Santa Teresa            82  61  89  54 /   0   0   0   0
White Sands HQ          81  63  88  58 /   0   0   0   0
Jornada Range           82  55  88  54 /   0   0   0   0
Hatch                   85  59  89  53 /   0   0   0   0
Columbus                85  58  89  53 /   0   0   0   0
Orogrande               80  57  88  54 /   0   0   0   0
Mayhill                 70  53  76  44 /   0   0   0   0
Mescalero               69  49  75  43 /   0   0   0   0
Timberon                65  47  73  40 /   0   0   0   0
Winston                 80  51  81  39 /   0   0   0   0
Hillsboro               83  60  85  48 /   0   0   0   0
Spaceport               83  56  87  50 /   0   0   0   0
Lake Roberts            80  45  81  40 /   0   0   0   0
Hurley                  80  51  82  43 /   0   0   0   0
Cliff                   88  50  85  39 /   0   0   0   0
Mule Creek              81  48  81  45 /   0   0   0   0
Faywood                 81  56  82  47 /   0   0   0   0
Animas                  85  55  88  48 /   0   0   0   0
Hachita                 84  54  87  48 /   0   0   0   0
Antelope Wells          85  56  85  49 /   0   0   0   0
Cloverdale              80  52  80  45 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 11 AM to 9 PM MDT Sunday for NMZ110>113.

     Wind Advisory from 1 PM Sunday to 5 AM MDT Monday for NMZ413>416.

     Wind Advisory from 1 PM to 9 PM MDT Sunday for NMZ402>412-417.

TX...Red Flag Warning from 11 AM to 9 PM MDT Sunday for TXZ055-056.

     Wind Advisory from 1 PM Sunday to 5 AM MDT Monday for TXZ419-420.

     Wind Advisory from 1 PM to 9 PM MDT Sunday for TXZ418-421>424.

&&

26/17/34
Hazardous weather outlook, May 1, 5:46 AM MDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
546 AM MDT Sat May 1 2021

NMZ401>417-TXZ418>424-021200-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
546 AM MDT Sat May 1 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Mainly sunny skies are expected along with mild temperatures.
Winds will increase a bit by afternoon, especially west of the Rio
Grande.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Becoming windy Sunday with west winds 20-30 mph with higher
gusts. Blowing dust likely. Critical fire conditions also
possible. Windy again Monday though a bit lighter than Sunday. A
slight chance of mountain showers Monday night into Tuesday.
Another chance for rain and a few thunderstorms is expected by
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Laney

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:16 AM MDTRed Flag WarningEPZEl Paso, Hudspeth40 hr
May 1, 5:25 AM MDTWind AdvisoryEPZEl Paso, Hudspeth40 hr

Nearby

Blowing Dust Advisories in Texas, 2021Blowing Dust Advisories in New Mexico, 2021Every blowing dust advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.